The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

GI Inflammation – need advice – getting nervous

Forums General Melanoma Community GI Inflammation – need advice – getting nervous

  • Post
    Christinad
    Participant
      Hi All –

      About a week after the 4th combo dose of ipi/nivo I started experiencing daily nausea, stomach upset and reflux/indigestion, which others said they’ve experienced too. It’s to the point now though where I have no appetite and the symptoms are getting worse despite taking anti nausea and antacids.  Cycle 1-3 I’d have an occasional bout of nausea and decreased appetite but nothing like this which seemed to come on all of a sudden to the point where I’m miserable and have lost 30 pounds. I saw my oncologist last week who said I’m having greater than expected side effects and said what I’m experiencing is not that common, although having read this forum I’ve read several stories of patients with GI inflammation. He did give me a small dose of Dexamethasone “to perk me up”. Today I also had multiple small bowel movements which is also new. If these side effects are from the immunotherapy Im totally fine and will tough it out but I worry the symptoms are related to disease progression. Maybe Im worrying to much.  I’ve had several side effects along the way and have overcome all of them until now. Im hoping this is just a bump in the road. Anyone have a similar situation that wasn’t a bad thing?

    Viewing 0 reply threads
    • Replies
        Christinad
        Participant
          I had a video visit with the NP at my oncologist office who added another antiemetic and reflux medicine to my medication regimen as well as something to help with sleep. She said the immunotherapy is likely causing inflammation of the GI tract which makes me feel much better. I was convinced I had a rapid onset of a progression which she said is probably not the case but can’t be certain without a scan which is scheduled 10/1. She told me signs and symptoms to watch for in the meantime.
      Viewing 0 reply threads
      • You must be logged in to reply to this topic.
      About the MRF Patient Forum

      The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

      The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.